Does anyone have experience with Mirtazapine?

Posted by faithshouse @faithshouse, Thu, Jun 20 11:11am

My husband has trouble staying asleep, and falling back to sleep when he awakens during the night. It concerns him, but we wouldn’t say that he is depressed. He had heard about Mirtazapine for sleeping. His doctor prescribed 15 mg. Has anyone had side effects, or depression while taking Mirapine? Is it more for depression, than for sleeping? Thanks for your feedback.

I've been trying a half mirtazapine 15mg table to help fall asleep then another 1/2 tablet when I eventually wake up at about 2am – 3am with some success.

Liked by carolcs

REPLY

Glad it is working for you. It really wreaked havoc for my husband. He’s not taking anything now, and has been doing pretty well.
Good luck!

REPLY

So sorry to hear about your Mom. I pray that she finds something to help. Must be very challenging.
My husbands problem is nothing in comparison.

REPLY

Curious, is your husband taking anything else?

REPLY
@motormouth79

My mom's on 30 mg of mirtazpne for depression/anxiety and insomnia. She was ok for about 20 days but past few days, her really bad anxiety attacks have started up again. bad! we have an appt with her doc friday and ive read that this spike in anxiety happens sometimes. just curious about others experiences. she's at her wits end and ready to give up. she's tried so many meds. went inpatient to get weaned off of them and was happy she is only one this one med now. but she's ready to be better. past few days, she is wobbly, cant keep her eyes open, can barely keep her head up, she's super lethargic and feels like she's shaking internally. thankfully she doesnt have the outward body tremors she had with the other meds.

Jump to this post

How did the appointment go for your mom on Friday, @motormouth79? How are her anxiety attacks?

REPLY
@lisalucier

How did the appointment go for your mom on Friday, @motormouth79? How are her anxiety attacks?

Jump to this post

Dr increased moms dose to 45. He said he thought she looked better, even though she’s still struggling a lot. He didn’t want to change meds too soon. That’s what got her in trouble with other docs and she ended up being on multiple meds which made it hard to figure out which med was having what impact. Mom says she doesn’t have the internal tremors and panicky feeling. She still has crying fits but not all day every day. Her worst problem is the extreme lethargic feeling. Breaks my heart. She zombie walks. She’s too young to be this way. She feels most comfortable laying down. But she has zero energy most of the day. It takes everything she can muster just to walk from her room to the mailbox. Her pcp says she needs to lose at least 20 pounds or risk type 1 diabetes so moms all abt a healthy diet. Low low carbs sugars etc. she’d kill to spend serious time on the exercise bike. But she has zero energy most days. It’s baffling. She’s not anemic either. I don’t want to lose her. We’re at a loss. When she was weaned off of all the other meds, and on the 30 mg of remeron for a few days, she seemed better. Then wham!! Around day 5, she was back to lethargic again. She was lethargic before too, when she was on cymbalta and klonopin and I can’t remember what else. So I had hopes with the remeron. This lethargic mess is the worst.

REPLY

so very sorry to hear this about your Mom. I will keep her, and you, in my prayers that a solution will be found soon.

Liked by Lisa Lucier

REPLY

So…update from me, I've been through the gamut this last month and tried Remeron, Doxepin and Trazedon, all of them worked initially but stopped working effectively after about 3 days. That's my personal experience with these, I understand this can be different for others. Not responding to medication is quite frustrating for this stubborn insomnia. I've finally been trying Gabapentin with good results so far, knock on wood. Does anyone else have experience with Gabapentin for insomnia?

REPLY

So…update from me, I've been through the gamut this last month now that I'm fully off of Clonazepam. I've tried Remeron, Doxepin and Trazedon to help combat chronic insomnia and all of them worked initially but stopped working effectively after about 3 days. That's my personal experience with these, I understand this can be different for others. Not responding to medication is quite frustrating for chronic insomnia, in fact it's exhausting. I've finally been trying Gabapentin with good results so far, knock on wood. Does anyone else have experience with Gabapentin for insomnia?

REPLY
@faithshouse

Glad it is working for you. It really wreaked havoc for my husband. He’s not taking anything now, and has been doing pretty well.
Good luck!

Jump to this post

@faithshouse – how is your husband doing lately? How about you?

REPLY
@gettingbetter75

So…update from me, I've been through the gamut this last month now that I'm fully off of Clonazepam. I've tried Remeron, Doxepin and Trazedon to help combat chronic insomnia and all of them worked initially but stopped working effectively after about 3 days. That's my personal experience with these, I understand this can be different for others. Not responding to medication is quite frustrating for chronic insomnia, in fact it's exhausting. I've finally been trying Gabapentin with good results so far, knock on wood. Does anyone else have experience with Gabapentin for insomnia?

Jump to this post

I have taken low dose mirtazapine for years for sleep, now the doc added melatonin for restless leg syndrome, started out with 7.5 then upped it because the lower dose has more side effects. Gabapentin worked for pain and migraines for a short time then you have to keep upping the dose but it is used for lots of things. I am very sensitive to meds so it is trial and error. I have an acoustic neuroma which makes me dizzy constantly with migraines and vertigo. Supposed to try one of the new injections but I am sooo tired of trying meds

REPLY

I have taken it for years for sleep and occasionally add a small amount of melatonin with it for restless leg syndrome. The doc told me the smaller the dose the more side effects and the higher the dose the less side effects but I stay at 15mg. Everything has side effects, ugh

Liked by doorman

REPLY
@sarasally2

I have taken it for years for sleep and occasionally add a small amount of melatonin with it for restless leg syndrome. The doc told me the smaller the dose the more side effects and the higher the dose the less side effects but I stay at 15mg. Everything has side effects, ugh

Jump to this post

That's a new one on me! Less is worse than more? I took Ambien for 18 years. Just switched to Lunesta and it works well.
Suncance(RB)

REPLY

I took mirtazapine for 3 – 4 a few months ago to see if it would help with my insomnia. I started with 7.5mg then upped to 15mg. Thankfully, it did not work. I say thankfully because the brain fog on this medication was quite substantial. I vaguely recall sitting through PowerPoint presentation with little to no memory of what was being communicated. If I had to guess, I would say my cognitive function was maybe 25 – 30%. Yep, pretty bad. Medications affect people differently but this my experience. No for me. I am not taking gabapentin to help with my insomnia, it's been the best one so far with the fewest side-effects. I only take one capsule which is 200mg with UNISOM and melatonin. It works most nights which is a huge win for me after going through almost a full month of maybe 45min – 1 hour of sleep per night. One of the worst experiences of my life.

REPLY

Here’s my routine: I was prescribed 30 mg. Mirtazapine. I take 15 an hour and a half before bed. If I wake up in the middle of the night, I take the other 15. Works every time.

REPLY
Please login or register to post a reply.